MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION INTERSTIM; STIMULATOR, SPINAL-CORD, IMPLANTED (PAIN RELIEF)

MEDTRONIC NEUROMODULATION INTERSTIM; STIMULATOR, SPINAL-CORD, IMPLANTED (PAIN RELIEF)
Model Number 355018
Medical Device Problem Code Shelf Life Exceeded (1567)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id: 3531, serial# unknown, product type: external neurostimulator; product id: 3889-28, lot# va1dvxc, implanted: (b)(6) 2018, explanted: (b)(6) 2018, product type: lead.This event was also reported under manufacturer report #3007566237-2018-01029.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative (rep) regarding a test patient during an intraoperative procedure.It was reported that a surgeon was doing a case for a pediatric surgeon at a hospital that all hcps knew to be off label.The lead was placed in the patient and all items were opened by the charge nurse.Everything was placed without an event however prior to closing, the charge nurse pointed out that the lead was expired and so the lead was pulled and a new lead was placed successfully.Once the case was over, the charge nurse pointed out that they had made an error and it wasn¿t the lead that was expired but rather the lead introducer kit was expired.It was stressed again by the rep that the lead placed in the body was never expired.It was reported the patient was fine and the issue was resolved at the time of the report.There were no further complications reported/anticipated.On 2018-mar-28, additional information was received from a manufacturer representative (rep).It was reported the physician was aware of the event and that they didn't require any follow up.On 2018-april-03, additional information was received from the rep.It was reported that there was not a neurostimulator (ins) involved as the procedure was a test, the therapy was unsuccessful and has been pulled already.The representative reported that the lead introducer kit was a product of the hospital where the procedure took place and that the explanted lead was discarded.There were no further complications reported/anticipated.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, SPINAL-CORD, IMPLANTED (PAIN RELIEF)
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421
MDR Report Key7429483
Report Number3007566237-2018-01087
Device Sequence Number11253528
Product Code GZB
UDI-Device Identifier00613994729989
UDI-Public00613994729989
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2018
Device Model Number355018
Device Catalogue Number355018
Device Lot NumberW60298
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2018
Initial Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR